Accurate confidence limits for scalar functions of vector M-estimands
AbstractThis paper concerns high-order inference for scalar parameters that are estimated by functions of multivariate M-estimators. Asymptotic formulae for the bias and skewness of the studentised statistic are derived. Although these formulae appear complicated, they can be evaluated easily by using matrix operations and numerical differentiation. Various methods for constructing second-order accurate confidence limits are discussed, including a method based on skewness-reducing transformations and a generalisation of the ABC method. The use of the skewness-reducing transformations is closely related to empirical likelihood; expressing the studentised statistic in terms of a skewness-reducing reparameterisation brings the standard asymptotic intervals closer in shape to empirical likelihood intervals. The improvement in one- and two-sided coverage accuracy achieved by taking the bias and skewness into account is illustrated in numerical examples. It is found in the examples that taking skewness into account by reparameterisation or parameterisation invariance yields better coverage accuracy than correcting for skewness by polynomial expansions. Copyright Biometrika Trust 2002, Oxford University Press.
Download InfoTo our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Bibliographic InfoArticle provided by Biometrika Trust in its journal Biometrika.
Volume (Year): 89 (2002)
Issue (Month): 2 (June)
Contact details of provider:
Postal: Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK
Fax: 01865 267 985
Web page: http://biomet.oxfordjournals.org/
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Boik, Robert J., 2005. "Second-order accurate inference on eigenvalues of covariance and correlation matrices," Journal of Multivariate Analysis, Elsevier, vol. 96(1), pages 136-171, September.
- Christopher Withers & Saralees Nadarajah, 2011. "Reduction of bias and skewness with applications to second order accuracy," Statistical Methods and Applications, Springer, vol. 20(4), pages 439-450, November.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Oxford University Press) or (Christopher F. Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.